0
RESEARCH PAPERS

Optimal Shape of Shallow Circular Arches Against Snap-Buckling

[+] Author and Article Information
J. C. Amazigo

Department of Mathematical Sciences, Rensselaer Polytechnic Institute, Troy, N. Y.

J. Appl. Mech 45(3), 591-594 (Sep 01, 1978) (4 pages) doi:10.1115/1.3424367 History: Received September 01, 1977; Revised February 01, 1978; Online July 12, 2010

Abstract

The optimal shapes of shallow circular arches against snap-buckling are obtained by a combination of perturbation method, variational calculus, and the numerical solution of integral equations. The method that is developed is applicable to the optimization against buckling of structures which undergo limit load buckling. Here, the in-plane extensional deformation of simply supported circular arches with prescribed volume of structural material is considered. The results indicates that the buckling load of arches may be increased by more than 10 percent by a redistribution of the volume of the arch material.

Copyright © 1978 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In